Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 3, 2021, 1:50 PM CDT for Chilton County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 3, 2021, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
675
WWUS84 KBMX 031850
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
150 PM CDT Thu Jun 3 2021
ALZ035-041-043-031915-
Chilton AL-Autauga AL-Elmore AL-
150 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE AND SOUTHEASTERN CHILTON COUNTIES UNTIL 215 PM
CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Verbena, or 8 miles southeast of Clanton, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marbury, Verbena, Mitchell Lake, Mitchell Dam, Cooper and New
Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3277 8664 3282 8648 3282 8646 3281 8644
3280 8644 3279 8641 3277 8641 3276 8639
3275 8635 3266 8635 3266 8661
TIME...MOT...LOC 1850Z 263DEG 18KT 3274 8654
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 3, 12:45 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1245 PM CDT Thu Jun 3 2021 .UPDATE... Midday Update. && .SHORT TERM... /Updated at 1245 PM CDT Thu Jun 03 2021/ Features of Interest. The forecast area remains between a longwave trough that extends from Southern Canada into the Mid South Region while deep-layer ridging persists to our east over the Southwest Northern Atlantic. A surface low was analyzed over Central Indiana with a cold front that extended southwest into Western Tennessee. The front then becomes stationary further southwest across Western Mississippi into Southern Louisiana and South Texas. Hazardous Weather Concerns. Similar to yesterday, a few stronger storms will be possible today. However, severe storms are not expected. The better dynamics and shear are over the northeastern portion of the forecast area this morning will move northeast of the area by mid afternoon. We will continue to monitor convection in the northeast as this has the best potential for organized deep convection. Wet Microburst Concerns. After evaluating the morning sounding and modifying for the expected conditions this afternoon and evaluating point forecast soundings, there will be a low risk of wet microburst activity across the southern third of the forecast area. Steepening lapse rates along with some residual drier air aloft will support this risk this afternoon into early evening generally near and south of the U.S. Highway 80 corridor. Today. Mostly cloudy skies with showers and isolated thunderstorms to continue to develop with the best chances across our Central and Eastern Counties. Highs will range from the low 80s northwest to the upper 80s southeast. Winds will be out of the southwest 6-12 mph with higher speeds near showers and storms. Tonight. Mostly cloudy skies are expected with scattered showers and a decreasing potential for thunderstorms. The best chances will be generally along and southeast of the Interstate 59 corridor as a weak front to our west advances east into our northwest counties. Some patchy fog may develop across portions of the Eastern and Southern areas that experienced heavy rainfall today. Lows will range from near 60 northwest to the mid 60s southeast. Winds will be light overnight. Friday. The front will decelerate further as it moves southeast, likely stalling across the southern third of the forecast area on Friday. Expect mostly cloudy skies south with showers and some thunderstorms while cloud cover and rain chances will be lower to the north and northwest. Highs will range from the lower 80s northwest to the upper 80s southeast. Winds will be out of the northwest behind the front and from the southwest ahead of it with speeds from 5-10 mph. 05 Previous short-term discussion: /Updated at 359 AM CDT Thu Jun 03 2021/ Today through Friday. This AM we have large scale upper troughing across East Central Conus approaching the Mid Mississippi River Valley. This upper trough is expected to weaken over Eastern Conus as the main energy pulls NE leaving the longwave trough flattened some as well as leaving a bit over energy over TX weakening the overall flow over AL by Friday. At the same time at the surface, we have a low pressure system over IN with a warm front extending EWD into OH/WV and MD and a cold front extending SSW toward MS. This low will continue to the NE across the Great Lakes and over New Brunswick by Friday morning. As it does so, it will drag the cold front into AL and stall it out across C AL late today as the low pulls further away and the upper level flow weakens. Shortwave perturbations will continue to swing around the base of the weakening upper trough today as it progresses. Today, some weak forcing from the surface front will allow for convection to progress further E/SE into C AL. For this afternoon, a few strong storms are not to be ruled out across portions of area with daytime heating. However, any lingering low level jet activity looks to pull away this morning as the upper system and surface low move out to the NE. Better chances for severe should be to the NE of C AL overall. 08 .LONG TERM... /Updated at 359 AM CDT Thu Jun 03 2021/ Friday night through Wednesday. A cut-off upper level low develops over Texas as we go into the weekend, which will act to amplify a shortwave ridge over much of Central AL Friday night into Saturday. A weak frontal boundary that slid into our area becomes mostly washed out on Saturday. There could be some isolated to scattered thunderstorms develop in the afternoon, but coverage will be limited due to the ridging in place. Sunday through Wednesday will see a continuation of the unsettled pattern as the weak upper level cut-off low initially shift eastward before dissipating over the Southeastern CONUS. This will result scattered to numerous afternoon showers each day through mid-week. Temperatures should remain fairly steady with highs in the mid to upper 80s and lows in the upper 60s to near 70. 25/Owen && .AVIATION... 18Z TAF Discussion. Scattered showers with isolated thunderstorms will be the concern this afternoon and evening with best chances east and south. Thunderstorm potential will decrease overnight with lingering showers south and east along with some patchy fog before sunrise east and southeast. Expect continued showers with thunderstorm chances increasing again during the day on Friday as a weak front stalls across the southern counties. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 05 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms expected today. Rain chances diminish Friday into Saturday before scattered to numerous thunderstorms return for the first half of next week. Overall, min RHs will remain high through the forecast period given the moist air mass in place. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 63 85 62 89 65 / 60 20 0 10 10 Anniston 64 85 65 89 68 / 70 30 0 10 10 Birmingham 64 87 65 89 68 / 50 20 0 10 20 Tuscaloosa 64 87 65 89 68 / 40 20 10 20 20 Calera 65 85 66 88 69 / 60 30 10 20 20 Auburn 65 85 67 88 69 / 70 40 10 20 20 Montgomery 70 88 69 91 70 / 70 40 10 20 20 Troy 67 87 68 89 70 / 50 50 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 3, 8:40 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 840 AM CDT Thu Jun 3 2021 ALZ011>015-017>050-041645- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 840 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 3, 12:26 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1226 PM CDT Thu Jun 3 2021
ALZ041-042-044-031800-
Autauga AL-Lowndes AL-Montgomery AL-
1226 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...NORTHERN
LOWNDES AND WEST CENTRAL MONTGOMERY COUNTIES UNTIL 100 PM CDT...
At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm over
White Hall, or 8 miles north of Mosses, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Southwestern Montgomery, Prattville, Mosses, Autaugaville, White
Hall, Lowndesboro, Benton, Dannelly Field, Autauga County Airport,
Manack, Robert F. Henry Lock And Dam and Collirene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 8684 3222 8683 3223 8681 3224 8681
3224 8683 3235 8681 3252 8642 3241 8641
3241 8640 3226 8637
TIME...MOT...LOC 1726Z 245DEG 29KT 3229 8672Special weather statement, Jun 3, 12:29 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1229 PM CDT Thu Jun 3 2021
ALZ021-031800-
Cleburne AL-
1229 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE COUNTY
UNTIL 100 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edwardsville, or 8 miles north of Heflin, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Heflin, Fruithurst, Edwardsville, Muscadine, Mars Hills, I 20 Welcome
Center, Liberty Hill, Oak Level, Sweetwater Lake and Coleman Lake And
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3364 8563 3373 8564 3377 8564 3378 8562
3379 8562 3379 8560 3380 8560 3380 8559
3385 8559 3393 8539 3366 8534
TIME...MOT...LOC 1729Z 256DEG 26KT 3377 8557Special weather statement, Jun 3, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
150 PM CDT Thu Jun 3 2021
ALZ035-041-043-031915-
Chilton AL-Autauga AL-Elmore AL-
150 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE AND SOUTHEASTERN CHILTON COUNTIES UNTIL 215 PM
CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Verbena, or 8 miles southeast of Clanton, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marbury, Verbena, Mitchell Lake, Mitchell Dam, Cooper and New
Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3277 8664 3282 8648 3282 8646 3281 8644
3280 8644 3279 8641 3277 8641 3276 8639
3275 8635 3266 8635 3266 8661
TIME...MOT...LOC 1850Z 263DEG 18KT 3274 8654
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:26 PM CDT | Special Weather Statement | BMX | Autauga | 34 min |
| Jun 3, 12:29 PM CDT | Special Weather Statement | BMX | Cleburne | 31 min |
| Jun 3, 2:21 PM CDT | Special Weather Statement | BMX | Elmore | 24 min |
| Jun 3, 2:30 PM CDT | Special Weather Statement | BMX | Talladega | 30 min |
| Jun 3, 2:51 PM CDT | Special Weather Statement | BMX | Cleburne | 24 min |
| Jun 3, 3:42 PM CDT | Special Weather Statement | BMX | Dallas | 33 min |
| Jun 3, 5:53 PM CDT | Special Weather Statement | BMX | St. Clair | 37 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.